Oklahoma, 2011

Flood and Hail in Oklahoma, May 11, 2011

May 11, 2011 · NWS OUN · 21 events in 14 counties and zones

A powerful storm system moved through the inter-mountain west toward the southern Plains late on the 10th and into the 11th. Thunderstorms developed very early over eastern New Mexico/West Texas, as a lead disturbance rotated around main storm system.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A powerful storm system moved through the inter-mountain west toward the southern Plains late on the 10th and into the 11th. Thunderstorms developed very early over eastern New Mexico/West Texas, as a lead disturbance rotated around main storm system. The storms moved northeast, impacting western Oklahoma with some marginally severe winds and small hail. Another disturbance fired off thunderstorms further south into northern Texas later into the early afternoon, with the storms expanding as they moved north-northeast into Oklahoma. High winds caused damage from south-central into northern Oklahoma, with most of the damage confined to downed tree limbs, although some of the stronger gusts were able to cause roof damage and down trees. The thunderstorms moved into eastern Oklahoma by early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 11, 4:55 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, May 11, 4:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
555 AM CDT WED MAY 11 2011

.AVIATION...
STRATUS STREAMING NORTH THIS MORNING SHOULD OVERSPREAD ALL SITES
THIS MORNING... BUT WILL LIKELY MIX EAST OF WESTERN ONES AS DRYLINE
PUSHES EAST. WILL KEEP MENTION OF PRECIP/THUNDER OUT OF TAFS UNTIL
LATE TODAY... EXCEPT FOR GAG/WWR AS CONVECTION CONT TO DEVELOP
ACROSS WEST TEXAS AND PANHANDLE REGION. SOME OF THIS ACTIVITY MAY
SKIRT NW SITES THIS MORNING.

30

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 11 2011/

.DISCUSSION...
FAIRLY COMPLEX WEATHER DAY EXPECTED TODAY WITH MULTIPLE ROUNDS OF
SHOWERS AND THUNDERSTORMS POSSIBLE. IMPRESSIVE TO SEE CONVECTION
WELL WEST OF THE AREA THIS MORNING ACROSS WEST TEXAS AS LIFT FROM AN
INITIAL DISTURBANCE BEGINS TO IMPINGE ON RICHER MOISTURE WHICH HAS
PUSHED WEST OVERNIGHT. SOME OF THIS ACTIVITY COULD IMPACT WESTERN
SECTIONS THIS MORNING AS WAVE LIFTS NORTH INTO KANSAS LATER THIS
MORNING. SOME POSSIBILITY OF ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT FURTHER EAST LATER THIS MORNING... HOWEVER MODELS MAY BE
OVERDOING QPF AS MOISTURE STREAMS NORTH THIS MORNING RESULTING IN
WIDESPREAD STATUS DECK. IF STORMS DO DEVELOP ACROSS THE AREA THIS
MORNING... SEVERE POTENTIAL EXPECTED TO BE RATHER MINIMAL... BUT NOT
OUT OF THE QUESTION TO SEE SOME ELEVATED SEVERE HAIL PRODUCING
STORMS.

BY LATER IN THE DAY EXPECT DRYLINE TO ADVANCE EAST INTO WESTERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. WIDESPREAD STRATUS
ACROSS WARM SECTOR WILL GRADUALLY ERODE ALLOWING WARMING ALONG AND
AHEAD OF DRYLINE. THIS WILL LEAD TO AN INCREASING AMOUNT OF
INSTABILITY TO DEVELOP. CONVERGENCE ALONG DRYLINE SHOULD RESULT IN
SCATTERED SEVERE THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE ACROSS
WESTERN OKLAHOMA. THIS CONVECTION WILL THEN MOVE EAST AND NORTHEAST
ACROSS CENTRAL SECTIONS OF OKLAHOMA DURING THE LATE AFTN AND EARLY
EVENING HOURS. OTHER CONCERN TODAY WILL BE ACROSS PORTIONS OF
WESTERN NORTH TEXAS WHERE RED FLAG CONDITIONS ARE LIKELY TO OCCUR.
WILL UPGRADE CURRENT WATCH TO A WARNING AS VERY DRY AIR THIS AFTN
WILL RESULT IN RH VALUES BETWEEN 10% AND 15% ALONG WITH STRONG
SOUTHWEST SFC WINDS.

MODELS SHOW A SLIGHTLY SLOWER EASTWARD PROGRESSION OF MAIN SYSTEM
AND SFC FRONT WED NIGHT AND THU... THIS MAY RESULT IN ANOTHER ROUND
OF STORMS ON THURSDAY... MAINLY ACROSS SOUTHEAST OK. WILL ALSO INTRO
SOME LOW POPS ACROSS NORTHERN OK THU AFTN. THIS WOULD OCCUR AS UPPER
LOW MEANDERS AROUND THE CENTRAL AND SOUTHERN PLAINS AND PROXIMITY OF
COLD CORE OF SYSTEM COULD RESULT IN SOME AFTN STORMS.

OTHERWISE... MUCH COOLER MORE SEASONAL WEATHER IS THEN EXPECTED FROM
THU INTO THE WEEKEND AND CONT INTO EARLY NEXT WEEK AS CLOSED UPPER
LOW MOVES SLOWLY EAST AND SOUTHEAST. THIS ALLOWS COOL SFC HIGH TO
CONT TO PULL AIR SOUTHWARD OUT OF CANADA THROUGH THE PLAINS. SOME
HINT THAT BROADER LONGWAVE TROUGH MAY TAKE SHAPE BY THE MIDDLE OF
NEXT WEEK ALLOWING A FEW DAYS OF HIGHER PRECIP CHANCES TO OCCUR JUST
BEYOND CURRENT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  60  83  54 /  40  30  10  10
HOBART OK         87  54  85  50 /  20  20  10  10
WICHITA FALLS TX  90  58  88  54 /  40  20  10  10
GAGE OK           83  49  78  49 /  20  10  10  10
PONCA CITY OK     81  60  80  52 /  40  40  20  20
DURANT OK         83  66  85  59 /  40  50  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     TXZ083>085-087-088.

&&

11/30
Hazardous weather outlook, May 11, 4:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT WED MAY 11 2011

OKZ004>048-050>052-TXZ083>090-111700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN...CENTRAL...AND SOUTHWEST OKLAHOMA.

LOCATION...
CITIES IN THE MODERATE RISK AREA INCLUDE ALVA...ENID...WATONGA...
WEATHERFORD...THE OKLAHOMA CITY METRO...CHICKASHA...LAWTON...AND
DUNCAN.

THE MODERATE RISK AREA IS SURROUNDED BY A SLIGHT RISK...WHICH COVERS
ALL LOCATIONS EAST OF A BUFFALO...ELK CITY...ALTUS...VERNON...AND
SEYMOUR LINE.

TIMING...
ALTHOUGH A FEW SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL CANNOT
BE RULED OUT THIS MORNING...THE MOST LIKELY TIME FOR ORGANIZED
SEVERE WEATHER WILL BE AFTER 3 PM AND BEFORE MIDNIGHT.

IMPACTS...
DAMAGING HAIL...WITH HAIL SIZES UP TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
TORNADOES...ESPECIALLY IN THE MODERATE RISK AREA EARLY THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING AND EARLY THIS AFTERNOON AS A STRONG STORM SYSTEM BEGINS TO
MOVE OUT OF THE SOUTHERN ROCKIES. THE MAIN CONCERN WITH ANY SEVERE
WEATHER EARLY IN THE DAY WILL BE LARGE HAIL.

MUCH MORE ORGANIZED AND SEVERE STORMS WILL BE POSSIBLE LATE THIS
AFTERNOON THROUGH THIS EVENING WHEN STORMS FORM ALONG AND JUST EAST
OF A DRYLINE. THIS STORM INITIATION IS EXPECTED TO OCCUR ACROSS FAR
WESTERN OKLAHOMA INTO WESTERN NORTH TEXAS...THEN THE STORMS WILL
MOVE QUICKLY IN A NORTHEAST DIRECTION. INSTABILITY AND SHEAR WILL BE
SUFFICIENT FOR SUPERCELLS CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WIND GUSTS. THE WIND FIELDS IN THE LOWER PORTION OF THE
ATMOSPHERE WILL BECOME ENHANCED EARLY THIS EVENING...INCREASING THE
POTENTIAL FOR TORNADOES. THIS ENHANCED RISK FOR STRONGER SUPERCELLS
AND TORNADOES WILL BE SEEN IN THE MODERATE RISK AREA.

REVIEW YOUR SEVERE WEATHER SAFETY PROCEDURES AND BE PREPARED TO TAKE
ACTION IN CASE SEVERE STORMS AFFECT YOUR LOCATION...ESPECIALLY THIS
AFTERNOON AND EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WIND AND VERY DRY AIR BEHIND THE DRYLINE THIS
AFTERNOON WILL PRODUCE EXTREME WILDFIRE DANGERS OVER PARTS OF
WESTERN NORTH TEXAS. REFER TO THE RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
THURSDAY ACROSS LOCATIONS NEAR AND EAST OF INTERSTATE-35. A SLIGHT
CHANCE OF THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT AND EARLY
FRIDAY...BUT SEVERE WEATHER CHANCES WILL BE VERY LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, May 11, 4:51 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
551 AM CDT WED MAY 11 2011

OKZ021-111115-
BECKHAM OK-
551 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.

AT 551 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
TEXOLA...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3542 10000 3537 9975 3503 9996 3503 10000
Special weather statement, May 11, 5:40 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT WED MAY 11 2011

OKZ014-021-111215-
ROGER MILLS OK-BECKHAM OK-
640 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 639 AM CDT...SEVERE THUNDERSTORMS...EXTENDING FROM 11 MILES WEST
OF TEXOLA TO 38 MILES SOUTHWEST OF TEXOLA...WERE MOVING NORTHEAST AT
50 MPH. IF THE STORMS MAINTAIN THEIR CURRENT INTENSITY...WARNINGS
WILL BE ISSUED ACROSS WESTERN OKLAHOMA.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.

LAT...LON 3542 10000 3554 9955 3505 9995 3503 10000
Special weather statement, May 11, 6:13 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 AM CDT WED MAY 11 2011

OKZ014-021-111245-
ROGER MILLS OK-BECKHAM OK-
713 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 713 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11
MILES WEST OF REYDON TO 4 MILES SOUTHWEST OF ERICK...MOVING NORTHEAST
AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3584 10001 3596 9988 3566 9965 3531 9957
      3503 9997 3535 10001

30
Special weather statement, May 11, 6:29 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 AM CDT WED MAY 11 2011

OKZ033-036-TXZ083-111245-
JACKSON OK-HARMON OK-HARDEMAN TX-
729 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND
JACKSON COUNTIES.

AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GOODLETT...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3459 9998 3459 9968 3421 9978 3427 9999

30

The radar

The Altus AFB radar (KFDR), 180 km away, was scanning. The volume nearest the first event began at 12:30 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 4 hail, 1 flood, 1 high wind. Local standard time, as filed.

Hail, Roger Mills

When
May 11, 6:30 AM CST
Where
Roger Mills County, Crawford
Measured
0.75 in hail
Reported by
Public
Coordinates
35.830, -99.800

Hail, Beckham

When
May 11, 6:30 AM CST
Where
Beckham County, Erick
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.210, -99.870

Thunderstorm Wind, Jefferson

When
May 11, 12:30 PM CST
Where
Jefferson County, Terral
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.900, -97.940

No damage was reported with the wind gust.

Thunderstorm Wind, Stephens

When
May 11, 1:20 PM CST
Where
Stephens County, 6 mi SE of Bray
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.579, -97.745

No damage was reported with the wind gust.

Thunderstorm Wind, Carter

When
May 11, 1:40 PM CST
Where
Carter County, 4 mi ENE of Ardmore
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.192, -97.075

Thunderstorm Wind, Murray

When
May 11, 1:52 PM CST
Where
Murray County, 1 mi E of Davis
Measured
52 kt (60 mph) estimated gust
Property damage
$11,000
Reported by
Amateur Radio
Coordinates
34.500, -97.102

A roof was taken off of a large metal shop building, with overhead doors on the east and west sides. Pieces of the roof landed on Highway 7, with local authorities having to briefly reroute traffic. The building was located near US Highway 7 and State Highway 110. No injuries were reported. Monetary damages were estimated.

Thunderstorm Wind, Murray

When
May 11, 2:00 PM CST
Where
Murray County, 4 mi NNE of Sulphur
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.563, -96.943

Thunderstorm Wind, Kay

When
May 11, 2:10 PM CST
Where
Kay County, 8 mi E of Newkirk
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.880, -96.915

Thunderstorm Wind, Bryan

When
May 11, 2:10 PM CST
Where
Bryan County, Cartwright
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Post Office
Coordinates
33.850, -96.560

Several tree limbs were downed by the strong winds. Monetary damages were estimated.

Thunderstorm Wind, Kay

When
May 11, 2:15 PM CST
Where
Kay County, 8 mi E of Newkirk
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.880, -96.915

Hail, Oklahoma

When
May 11, 2:15 PM CST
Where
Oklahoma County, 3 mi N of The Village
Measured
0.75 in hail
Reported by
Public
Coordinates
35.613, -97.559

The was reported near the Quail Springs Mall.

Hail, Kay

When
May 11, 2:16 PM CST
Where
Kay County, 7 mi SSE of Hardy
Measured
0.88 in hail
Reported by
Public
Coordinates
36.876, -96.751

Flood, Canadian

When
May 11, 2:25 PM CST
Where
Canadian County, 3.56 mi SE of Yukon to 21.3 mi ENE of Piedmont
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.460, -97.700

Several areas around the Oklahoma City metro reported several inches of water over the roadways due to one to two inches of rainfall falling in about an hour. The water quickly receded after the rain ended.

Thunderstorm Wind, Oklahoma

When
May 11, 2:30 PM CST to 2:40 PM CST
Where
Oklahoma County, 2.85 mi NNE of The Village to 2.16 mi ENE of The Village
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.609, -97.532

Shingles were blown off a roof and several 3-4 inch diameter tree limbs were downed near the intersection of Memorial Road and Western Avenue. An apartment complex also lost part of its roof several minutes later near the Broadway Extension and and Hefner Road. The report was relayed by KFOR-TV. Monetary damage estimates were not available.

Thunderstorm Wind, Oklahoma

When
May 11, 2:40 PM CST
Where
Oklahoma County, 0.71 mi NNE of Edmond
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.659, -97.475

The wind gust occurred on University Drive near the University of Central Oklahoma campus.

Thunderstorm Wind, Coal

When
May 11, 2:59 PM CST
Where
Coal County, Coalgate
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.540, -96.220

No damage was reported with the wind gust.

Thunderstorm Wind, Payne

When
May 11, 3:20 PM CST
Where
Payne County, Cushing
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.980, -96.760

Straight line winds caused minor roof damage in the form of shingles blown off rooftops. Carports were also damaged. Several trees were blown down, along with numerous branches. Four power poles were blown down. The worst of the damage occurred over a two mile long and a half mile wide path. This included the northern portion of Cushing. Monetary damage estimates were not available.

Thunderstorm Wind, Lincoln

When
May 11, 3:20 PM CST
Where
Lincoln County, 6 mi N of Carney
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.897, -97.020

Severe winds caused guttering to detach from a home, and downed large tree branches. Monetary damages were estimated.

Thunderstorm Wind, Payne

When
May 11, 3:30 PM CST
Where
Payne County, 2 mi NW of Glencoe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.251, -96.955

No damage was reported with the wind gust.

Thunderstorm Wind, Payne

When
May 11, 3:43 PM CST
Where
Payne County, Yale
Measured
52 kt (60 mph) measured gust
Reported by
COOP Observer
Coordinates
36.110, -96.700

High Wind, Garfield

When
May 11, 4:10 PM CST
Where
Garfield forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290730, 290731, 290732, 290733, 290734, 290736, 290737, 290738, 290739, 290740, 290741, 290742, 290744, 290753, 290745, 290746, 290748, 290749, 290750, 290751, 290752.